Alert archive / Illinois / Severe Thunderstorm Warnings in 1997

Severe Thunderstorm Warning 91, NWS Lincoln, IL

August 4, 1997Vermilion County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Aug 4, 1997, 8:09 PM CDT for Vermilion County, Illinois. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 4, 1997, 8:09 PM CDT (01:09 UTC)
Expired
Aug 4, 1997, 9:00 PM CDT
In force
51 min
Issued by
NWS Lincoln, IL
Area
Whole counties

County Vermilion County, IL

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 1.2 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 1997-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 565 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 1997-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
565 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
1275 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSPI 050110 RRA
SVRSPI
ILC183-050200-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
809 PM CDT MON AUG 4 1997

* SEVERE THUNDERSTORM WARNING FOR
  VERMILION COUNTY IN EAST CENTRAL ILLINOIS

* UNTIL 900 PM CDT
 
* SOME LOCATIONS AFFECTED
  FITHIAN
  FAIRMOUNT
  OAKWOOD
  GEORGETOWN

* AT 807 PM CDT LINCOLN DOPPLER RADAR INDICATED A SEVERE
  THUNDERSTORM 12 MILES WEST OF DANVILLE NEAR HOPE OR JUST NORTH OFV
  INTERSTATE 74...MOVING SOUTHEAST AT 30 MPH.

*THIS STORM IS CAPABLE OF BLOWING DOWN TREES AND DAMAGING ROOFS AND
 WINDOWS. MOVE TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

PLAHMER/KETCHAM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 2:26 AM CDT, 17 hours 43 minutes earlier.

Area forecast discussion, Aug 4, 2:26 AM CDT, 17 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
200 PM CDT MON AUG 4 1997

MSTR STLT IMAGERY SHOWS VORT LOBE ROTG SE THRU WI. THIS SYS SUPPORTED IN
MRNG U/A SOUNDING ANALYSIS AND ON ETA PROG. PROG MOVS THIS SYS SE OVR
WI AND NRN IL INTO MI...HOWEVER AFFECTS SHD RMN N OF CWA. CD ADVCTN SHD
CONT TNGT BRINGING DRIER AIR INTO RGN. LIKE THE CURRENT ZONE TEMPS FOR
LOWS...AS FWC A BIT WARM. FWC TEMPS FOR TMW LOOK FINE.

PIA  57/77   -0
SPI  58/80   -0
DEC  58/80   -0
CMI  58/84   -0
LWV  60/82   -0

GOETSCH

In the hours before

Local storm report, Aug 4, 5:40 PM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
540 PM CDT MON AUG 4 1997

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0325 PM    VARNA                     IL   WIND DAMAGE
08/04/97   MARSHALL                       TREES DOWN REPORTED BY
                                          STATE POLICE

0330 PM    LA ROSE                   IL   WIND DAMAGE
08/04/97   MARSHALL                       TREES DOWN NEAR ROUTE 89
                                          REPORTED BY COUNTY SHERIFF

MILLER
Local storm report, Aug 4, 5:41 PM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
540 PM CDT MON AUG 4 1997

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0325 PM    VARNA                     IL   WIND DAMAGE
08/04/97   MARSHALL                       TREES DOWN REPORTED BY
                                          STATE POLICE

0330 PM    LA ROSE                   IL   WIND DAMAGE
08/04/97   MARSHALL                       TREES DOWN NEAR ROUTE 89
                                          REPORTED BY COUNTY SHERIFF

MILLER

Nearby

Severe Thunderstorm Warnings in Illinois, 1997Every severe thunderstorm warning in 1997

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.